MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71992-01
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The product has been requested back for investigation and the customer agreed to return the device; however, at this time product has not yet been received.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the product were reviewed and the dhrs showed the product passed all tests prior to release.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A high glucose readings issue with the abbott diabetes care (adc) device was reported.The customer received unspecified higher sensor scan results compared to unspecified readings obtained on a competitor brand meter.It is unknown whether the customer noted a trend arrow on the device.The customer experienced loss of consciousness and was unable to self-treat.The customer consulted with a healthcare professional (hcp) where the customer's blood glucose was measured and obtained a glucose reading of 23 mg/dl.The customer was then provided with 100 mg of glucose as treatment for the diagnosis of hypoglycemia by an hcp.There was no report of death or permanent impairment associated with this event.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key21304077
Report Number2954323-2025-04184
Device Sequence Number15472882
Product Code QLG
UDI-Device Identifier00357599836009
UDI-Public(01)00357599836009(17)2025-05-31(10)KTP010168(91)78749-01-0003
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number71992-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale